Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 4, 2023, 3:08 PM EDT for Union County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2023, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 4, 2023, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Union County, GA
The radar
The Knoxville radar (KMRX), 153 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947
WWUS82 KFFC 041908
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Sun Jun 4 2023
GAZ008-009-016-041945-
Union GA-Towns GA-White GA-
308 PM EDT Sun Jun 4 2023
...Strong thunderstorms will impact portions of southwestern Towns,
northern White and Union Counties through 345 PM EDT...
At 307 PM EDT, a line of strong thunderstorms was along a line
extending from near Ivy Log to Track Rock to Anna Ruby Falls, and
moving west at 5 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Blairsville, Helen, Unicoi State Park, Owltown, Robertstown, Blue
Mountain Shelter, Vogel State Park, Track Rock, Anna Ruby Falls,
Nottely Dam, Ivy Log and Low Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3486 8385 3476 8364 3469 8377 3479 8402
3496 8417 3498 8414 3498 8396
TIME...MOT...LOC 1907Z 072DEG 5KT 3497 8401 3485 8389 3477 8370
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 1:40 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 4, 1:40 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 140 PM EDT Sun Jun 4 2023 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Monday) Issued at 359 AM EDT Sun Jun 4 2023 The upper level flow will be transitioning to an Omega block pattern over the majority of the CONUS through the short term period. Upper level ridge is retrograding westward over the Northern Plains. Upstream, an upper level low will be moving towards the California coast and meanwhile, downstream, a mid-upper level near the New England coast will continue to deepen and slowly shift southeastward. The movement of this eastern low will drive a backdoor/wedge front into north Georgia this morning, which will progress southward over the course of the day and keep northeasterly to easterly low-level flow in place across the area. Showers and isolated thunderstorms have begun to enter the far northeastern corner of the forecast area ahead of this front. Temperatures across much of north Georgia will be limited to the low 80s, with mid 80s expected elsewhere across the forecast area. As a disturbance rotates around the western side of the low, lobe of mid-level cyclonic vorticity will move southwestward through the Mid- South and through west Georgia this afternoon. Ascent ahead of this feature will help force the development of showers and thunderstorms, with the highest chances being in the afternoon when diurnal instability can aid in convective development. PoPs this afternoon will be highest roughly along and north of the I-85 corridor, where likely PoPs are forecast. PoPs will progressively diminish to the south and east. Low-level shear is expected to remain minimal, but quasi-unidirectional flow aloft could allow for the organization of storms into multicell clusters. Furthermore, with low-level lapse rates of 7-9 C/km and DCAPE values potentially reaching as high as 800 J/kg in northwest Georgia, it is possible that some storms could become strong to severe, capable of producing damaging wind gusts. Rain chances will begin to diminish after sunset, coming to an end by midnight. There will be little change in the mid and upper level flow pattern on Monday, with the cutoff low over New England will ushering in relatively dry air across much the area. These drier conditions will be especially apparent in central Georgia, where dewpoints will be in the 50s. Temperatures will be in the mid to upper 80s across the area on Monday afternoon. While central Georgia is expected to be dry, isolated to scattered showers and thunderstorms will be possible across north Georgia, where dewpoints will be slightly higher. King && .LONG TERM... (Monday night through Saturday) Issued at 359 AM EDT Sun Jun 4 2023 Longwave pattern will remain nearly unchanged through much of the week with an Omega block covering much of the CONUS. Any rain/storm chances across the area will largely be dictated by a persistent and deep upr low/trough over New England. Lingering surface boundaries could trigger a few afternoon/evening storms, but the best chance for more organized convection (at this time) exists on Thursday when the New England upr low sends a piece of energy south/east across the area. Temperatures are expected to be seasonally warm for early June, with slightly cooler/drier air expected by Friday/Saturday. DJN.83 && .AVIATION... (18Z TAFS) Issued at 136 PM EDT Sun Jun 4 2023 Largely VFR expected through the period, except for brief MVFR in/near -RA. Light precip over ATL-area TAF sites should inhibit TS development this afternoon. At some TAF sites, have shortened TEMPO to 19-21Z, but at KATL, have removed it entirely. NE-E winds today will shift to the SE after 08Z, and then to the SW after 16-18Z. Speeds will be 10kt or less. Precip potential for Monday is too low to even include in a PROB30 at this time. SCT CU will develop mid morning. //ATL Confidence...18Z Update... Medium confidence on lower TS potential this afternoon/evening. High confidence on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 61 87 65 90 / 10 20 20 30 Atlanta 64 86 67 88 / 20 20 10 30 Blairsville 58 81 59 84 / 30 30 20 30 Cartersville 61 88 64 89 / 30 20 20 30 Columbus 64 89 66 91 / 20 10 10 30 Gainesville 61 85 66 89 / 20 30 20 30 Macon 61 89 67 92 / 10 10 10 30 Rome 62 88 65 90 / 40 20 20 30 Peachtree City 61 87 65 89 / 20 10 10 30 Vidalia 62 87 66 92 / 10 10 0 20 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...31 LONG TERM....DJN.83 AVIATION...31
Hazardous weather outlook, Jun 4, 1:08 PM EDT, 2 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 108 PM EDT Sun Jun 4 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 108 PM EDT Sun Jun 4 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will develop by early this afternoon, mainly across parts of north and west-central Georgia. The primary threats with any storms will be brief gusty winds, heavy rain, and cloud to ground lightning. An isolated severe storm is possible, with damaging winds being the main concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The probability for widespread hazardous weather is low. Isolated to scattered mainly afternoon and evening thunderstorms are possible each day, through Thursday. A few better organized storms will be capable of producing strong winds, heavy rain and frequent cloud to ground lightning. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 4, 2:15 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT Sun Jun 4 2023
GAZ005-007-041845-
Gilmer GA-Murray GA-
215 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of northwestern Gilmer
and east central Murray Counties through 245 PM EDT...
At 214 PM EDT, a strong thunderstorm was over Conasauga Lake, or 11
miles northeast of Chatsworth. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Chatsworth, Eton, Conasauga Lake, Fort Mountain State Park and
Ramhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3488 8462 3485 8462 3486 8457 3485 8456
3469 8465 3469 8479 3480 8482 3489 8464
TIME...MOT...LOC 1814Z 219DEG 3KT 3486 8461
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 4, 3:04 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
304 PM EDT Sun Jun 4 2023
GAZ007-041930-
Gilmer GA-
304 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of west central Gilmer
County through 330 PM EDT...
At 304 PM EDT, a strong thunderstorm was over Tails Creek, or near
Ellijay. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ellijay and Tails Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3469 8448 3463 8456 3466 8464 3468 8466
3472 8466 3475 8458
TIME...MOT...LOC 1904Z 039DEG 3KT 3470 8457
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 4, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Sun Jun 4 2023
GAZ008-009-016-041945-
Union GA-Towns GA-White GA-
308 PM EDT Sun Jun 4 2023
...Strong thunderstorms will impact portions of southwestern Towns,
northern White and Union Counties through 345 PM EDT...
At 307 PM EDT, a line of strong thunderstorms was along a line
extending from near Ivy Log to Track Rock to Anna Ruby Falls, and
moving west at 5 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Blairsville, Helen, Unicoi State Park, Owltown, Robertstown, Blue
Mountain Shelter, Vogel State Park, Track Rock, Anna Ruby Falls,
Nottely Dam, Ivy Log and Low Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3486 8385 3476 8364 3469 8377 3479 8402
3496 8417 3498 8414 3498 8396
TIME...MOT...LOC 1907Z 072DEG 5KT 3497 8401 3485 8389 3477 8370
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:15 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Jun 4, 3:04 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Jun 4, 3:13 PM EDT | Special Weather Statement | FFC | Fannin | 32 min |
| Jun 4, 3:19 PM EDT | Special Weather Statement | FFC | Harris | 26 min |
| Jun 4, 3:31 PM EDT | Special Weather Statement | FFC | Gilmer | 29 min |
| Jun 4, 3:39 PM EDT | Special Weather Statement | FFC | Harris | 36 min |
| Jun 4, 3:46 PM EDT | Special Weather Statement | FFC | Fannin | 29 min |
| Jun 4, 4:00 PM EDT | Special Weather Statement | FFC | Fannin | 30 min |
| Jun 4, 4:02 PM EDT | Special Weather Statement | FFC | Pickens | 28 min |
| Jun 4, 4:16 PM EDT | Special Weather Statement | FFC | Fannin | 29 min |
| Jun 4, 4:29 PM EDT | Special Weather Statement | FFC | Lumpkin | 31 min |
| Jun 4, 4:38 PM EDT | Special Weather Statement | FFC | Pickens | 37 min |
| Jun 4, 4:57 PM EDT | Special Weather Statement | FFC | Dawson | 33 min |
| Jun 4, 5:03 PM EDT | Special Weather Statement | FFC | Lumpkin | 27 min |
| Jun 4, 5:13 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Jun 4, 5:32 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Pickens | 28 min |
| Jun 4, 5:44 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Jun 4, 6:01 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jun 4, 6:02 PM EDT | Special Weather Statement | FFC | Whitfield | 28 min |
| Jun 4, 6:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Jun 4, 6:16 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| Jun 4, 6:18 PM EDT | Special Weather Statement | FFC | Jasper | 27 min |
| Jun 4, 6:20 PM EDT | Special Weather Statement | FFC | Monroe | 25 min |
| Jun 4, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper | 50 min |
| Jun 4, 6:27 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jun 4, 6:28 PM EDT | Special Weather Statement | FFC | Catoosa | 32 min |
| Jun 4, 6:31 PM EDT | Special Weather Statement | FFC | Taylor | 29 min |
| Jun 4, 6:35 PM EDT | Special Weather Statement | FFC | DeKalb | 25 min |
| Jun 4, 6:38 PM EDT | Special Weather Statement | FFC | Cobb | 37 min |
| Jun 4, 6:38 PM EDT | Special Weather Statement | FFC | Floyd | 37 min |
| Jun 4, 6:47 PM EDT | Special Weather Statement | FFC | Lamar | 28 min |
| Jun 4, 6:48 PM EDT | Special Weather Statement | FFC | Cobb | 27 min |
| Jun 4, 6:53 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 37 min |
| Jun 4, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Monroe | 32 min |
| Jun 4, 6:58 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| Jun 4, 7:00 PM EDT | Special Weather Statement | FFC | Butts | 30 min |
| Jun 4, 7:02 PM EDT | Special Weather Statement | FFC | Chattahoochee | 28 min |
| Jun 4, 7:03 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 27 min |
| Jun 4, 7:05 PM EDT | Special Weather Statement | FFC | Talbot | 25 min |
| Jun 4, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 32 min |
| Jun 4, 7:11 PM EDT | Special Weather Statement | FFC | Cobb, Fulton, Paulding | 34 min |
| Jun 4, 7:13 PM EDT | Special Weather Statement | FFC | Peach | 32 min |
| Jun 4, 7:15 PM EDT | Special Weather Statement | FFC | Polk | 30 min |
| Jun 4, 7:37 PM EDT | Special Weather Statement | FFC | Polk | 23 min |
| Jun 4, 7:40 PM EDT | Special Weather Statement | FFC | Dade, Walker | 35 min |
| Jun 4, 7:53 PM EDT | Special Weather Statement | FFC | Schley | 37 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.